MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PATIENT TRACKER 9734887XOM NON-INVASIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PATIENT TRACKER 9734887XOM NON-INVASIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9734887XOM
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument tracker and patient tracker were both received by the manufacturer for evaluation.Instrument tracker reported problem could not be duplicated.The instrument tracker was connected to a test system and the system remained in green status with no failures.Patient tracker reported problem was confirmed.Test system reported the patient tracker as an unknown instrument.See photos in the attachments.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.The trackers were replaced and the issue was resolved.
 
Event or Problem Description
A medtronic representative reported that during an ear, nose, and throat procedure, a suction instrument was unable to be recognized by the navigation system.It was reported that registration was successfully completed, but when the surgeon attempted to use the straight suction instrument with an instrument tracker, the software did not recognize it.The emitter position was adjusted and the system was rebooted, neither of which resolved the issue.The surgeon opted to complete the procedure without the use of the navigation system.The procedure was completed successfully and the patient was not impacted.

Brand Name
PATIENT TRACKER 9734887XOM NON-INVASIVE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6206978
Report Number1723170-2016-05942
Device Sequence Number1070647
Product Code HAW
UDI-Device Identifier00643169488120
UDI-Public00643169488120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/18/2019
Device Catalogue Number9734887XOM
Device Lot Number160718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date12/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1